MAUDE Adverse Event Report: MPRI SURESCAN; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI SURESCAN; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 978A128
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 97810, serial#: (b)(4), implanted: (b)(6) 2021, explanted: (b)(6) 2022, product type: implantable neurostimulator.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for unknown indications for use.It was reported that the patient's recharging time was lengthy so a pocket revision was scheduled.The patient complained in pre-op for the pocket revision that their symptom improvement hadn't been greater than 50% and the stimulation they did feel was in their leg.The patient denies any falls or any trauma that would have affected the pocket or the lead.During the pocket revision procedure, they tested the existing lead, and motor response was no bellows with strong toe.Image on fluoroscopy showed the depth of the tined lead being too deep and all electrodes were located past the anterior portion of the sacrum.The tines were straddled between the sacrum.One tine was below the anterior portion of the sacrum and the other was slightly above the sacrum.The lead was replaced and had bellow and toe motor response and was placed at appropriate depth.The battery was repositioned to be parallel to the skin in order for the battery to pair with the recharger.
 
Additional Manufacturer Narrative
Continuation of d10: product id 97810, serial# (b)(6) implanted: (b)(6) 2021, explanted: (b)(6) 2022, product type: implantable neurostimulator, two reports were inadvertently submitted, and all future information will be submitted under (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for unknown indications for use.It was reported that the patient's recharging time was lengthy so a pocket revision was scheduled.The patient complained in pre-op for the pocket revision that their symptom improvement hadn¿t been greater than 50% and the stimulation they did feel was in their leg.The patient denies any falls or any trauma that would have affected the pocket or the lead.During the pocket revision procedure, they tested the existing lead, and motor response was no bellows with strong toe.Image on fluoroscopy showed the depth of the tined lead being too deep and all electrodes were located past the anterior portion of the sacrum.The tines were straddled between the sacrum.One tine was below the anterior portion of the sacrum and the other was slightly above thesacrum.The lead was replaced and had bellow and toe motor response and was placed at appropriate depth.The battery was repositioned to be parallel to the skin in order for the battery to pair with the recharger.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key13335155
Report Number2649622-2022-01644
Device Sequence Number4886006
Product Code EZW
UDI-Device Identifier00763000203603
UDI-Public00763000203603
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model Number978A128
Device Catalogue Number978A128
Device Lot NumberVA2BNPS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date01/31/2022
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale